Free NCLEX-RN Exam Braindumps
National Council Licensure Examination - NCLEX-RN Questions 303–305 (page: 123)

Updated On: 9-Feb-2026

A client had a renal transplant 3 months ago. He has suddenly developed graft tenderness, an increased white blood cell count, and malaise. The client is experiencing which type of rejection?

  1. Acute
  2. Chronic
  3. Hyperacute
  4. Hyperchronic

Answer(s): A

Explanation:

(A) The sudden development of fever, graft tenderness, increased white blood count, and malaise are signs and symptoms of an acute rejection that commonly occurs at 3 months. (B) Chronic rejection occurs slowly over a period of months to years and mimics chronic renal failure. (C) Hyperacute rejection occurs immediately after surgery up to 48 hours postoperatively. (D) Hyperchronic rejection is not a type of rejection.



A depressed client is seen at the mental health center for follow-up after an attempted suicide 1 week ago. She has taken phenelzine sulfate (Nardil), a monoamine oxidase (MAO) inhibitor, for 7 straight days. She states that she is not feeling any better. The nurse explains that the drug must accumulate to an effective level before symptoms are totally relieved. Symptom relief is expected to occur within:

  1. 10 days
  2. 2­4 weeks
  3. 2 months
  4. 3 months

Answer(s): B

Explanation:

(A) This answer is incorrect. It can take up to 1 month for therapeutic effect of the medication. (B) This answer is correct. Because MAO inhibitors are slow to act, it takes 2­4 weeks before improvement of symptoms is noted. (C) This answer is incorrect. It can take up to 1 month for therapeutic effect of the medication. (D) This answer is incorrect. Therapeutic effects of the medication are noted within 1 month of drug therapy.



A depressed client is seen at the mental health center for follow-up after an attempted suicide 1 week ago. She has taken phenelzine sulfate (Nardil), a monoamine oxidase (MAO) inhibitor, for 7 straight days. She states that she is not feeling any better. The nurse explains that the drug must accumulate to an effective level before symptoms are totally relieved. Symptom relief is expected to occur within:

  1. 10 days
  2. 2­4 weeks
  3. 2 months
  4. 3 months

Answer(s): B

Explanation:

(A) This answer is incorrect. It can take up to 1 month for therapeutic effect of the medication. (B) This answer is correct. Because MAO inhibitors are slow to act, it takes 2­4 weeks before improvement of symptoms is noted. (C) This answer is incorrect. It can take up to 1 month for therapeutic effect of the medication. (D) This answer is incorrect. Therapeutic effects of the medication are noted within 1 month of drug therapy.



A client has received digoxin 0.25 mg po daily for 2 weeks. Which of the following digoxin levels indicates toxicity?

  1. 0.5 ng/mL
  2. 1.0 ng/mL
  3. 2.0 ng/mL
  4. 3.0 ng/mL

Answer(s): D

Explanation:

(A) 0.5 ng/mL of digoxin is a subtherapeutic level, not a toxic one. (B) 1.0 ng/mL is a therapeutic level. (C) 2.0 ng/mL is a therapeutic level. (D) Digoxin's therapeutic level is 0.8­2.0 ng/mL. Digoxin's toxic level is >2.0 ng/mL.



A client has received digoxin 0.25 mg po daily for 2 weeks. Which of the following digoxin levels indicates toxicity?

  1. 0.5 ng/mL
  2. 1.0 ng/mL
  3. 2.0 ng/mL
  4. 3.0 ng/mL

Answer(s): D

Explanation:

(A) 0.5 ng/mL of digoxin is a subtherapeutic level, not a toxic one. (B) 1.0 ng/mL is a therapeutic level. (C) 2.0 ng/mL is a therapeutic level. (D) Digoxin's therapeutic level is 0.8­2.0 ng/mL. Digoxin's toxic level is >2.0 ng/mL.



Viewing page 123 of 345
Viewing questions 611 - 615 out of 862 questions


Post your Comments and Discuss NCLEX NCLEX-RN exam prep with other Community members:

AI Tutor AI Tutor 👋 I’m here to help!